Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Can Nystatin and Humira be taken when suffering from trush?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2002
Answered : 877 Questions
Question
I have recently been diagnosed with Thrush. Is it safe to take nystatin oral susp and Humira every two weeks for my Psoriasis
Posted Wed, 13 Aug 2014 in Infections
 
 
Answered by Dr. Roopa Hiremath 2 hours later
Brief Answer:
Less likely chance of any drug interaction

Detailed Answer:
Hi,

Welcome to health care magic.

I understand your concern regarding using nystatin along with Humira.

Humira is an anti inflammatory drug which is quite effective in treatment of psoriasis and it has many side effects, the most common being increased susceptibility to infections caused by viruses and fungi.

Thrush is a superficial infection caused by candida and is one of the common infections occurring in patients taking Humira.

There have been studies indicating less likely chance of drug interactions between nystatin and Humira.

You can take nystatin safely for 10 to 14 days but please discuss this with your treating doctor before starting any antifungal treatment.

You can find more details about Humira at this link:
https://www.humira.com

I hope I have helped you with this answer.

Please let me know if I can assist you further.

Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor